MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIGNOSTICS
Model Number 6844508
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros sodium (na+) results were obtained from a single level of biorad unassayed control lot 92940 using vitros na+ slide lot 4212-1097-5923 on a vitros 5600 integrated system.The assignable cause of the event is a suboptimal calibration.The event started with a calibration event that occurred on (b)(6) 2023.The calibration slope parameter appeared atypical to expected slope parameters and post calibration quality control results were unacceptable.The cause of the suboptimal calibration has not been established.Historical quality control results obtained from vitros na+ slide lot 4212-1097-5923 using the previous calibration were within established control ranges, indicating the vitros na+ slides were performing as intended on the vitros 5600 integrated system.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ slide lot 4212-1097-5923.Atypical vitros na+ results were obtained from a calibration generated using calibrator kit lot 3232.Therefore, a performance issue with the calibrator kit lot 3232 fluids in use at the site could not be completely ruled out as contributing to the event.Calibrator kit 32 is liquid, ready to use and does not require reconstitution.The calibration fluids are stored refrigerated.The vitros calibrator kit 32 instructions for use states that prior to performing a calibration, the calibrator kit 32 fluids should be handled as follows: 1.Mix the vial thoroughly by gently inverting several times.Do not shake.2.Place fluid in a cup and cover with a pierceable cap.3.Bring the cup to room temperature, 18¿28 °c (64¿82 °f), before analysis (approximately 10 minutes for refrigerated material).It is possible that improper pre-analytical fluid handling contributed to the event however, this cannot be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros sodium (na+) results were obtained from a single level of biorad unassayed control lot 92940 using vitros na+ slide lot 4212-1097-5923 on a vitros 5600 integrated system.Biorad lot 92940 level 1 results of 135.7 and 135.5 mmol/l vs.The expected result of 128 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected results were obtained from a non-patient quality control sample, however, three unknown samples that may have been patient samples were processed in the timeframe of the event.The customer did not report any allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32
Common Device Name
IN-VITRO DIGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17216858
Report Number0001319808-2023-00013
Device Sequence Number15010698
Product Code JIX
UDI-Device Identifier10758750032105
UDI-Public10758750032105
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Model Number6844508
Device Catalogue Number6844508
Device Lot Number3232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Initial Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown